Hail, Sandusky
- When
- April 17, 4:07 PM EST
- Where
- Sandusky County, Vickery
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.383, -82.933
Penny size hail was observed one mile south of Vickery.
24 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 17, 2:45 PM EST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 245 PM EST SAT APR 17 2004 .DISCUSSION... THIN DEBRIS CLOUDS FROM LAST NIGHTS MCS COVERING MUCH OF FCST AREA TODAY AND LACK OF LOW/MID LVL MOISTURE SEEMS TO BE INHIBITING DVPLMNT OF ANY STORMS. LAPS SOUNDINGS REMAIN DRY. WL HAVE TO WATCH NW PA AS WHAT REMAINS OF ELEVATED INSTABILITY MAX MOVES ACRS THAT AREA THIS AFTRN BUT WL LIKELY BE JUST A FEW SHOWERS. CDFNT HAS STARTED TO MOVE AGAIN OVR LWR MI AFTER BEING STALLED MUCH OF TODAY AFTER INITIAL PUSH FROM STORMS LAST NIGHT. MODELS TRY TO PUSH FNT SOUTH OF LAKE ERIE AND I THINK IT COULD MAKE IT AFTER WEAK SFC LOW MOVES EASTWARD ACRS LWR LAKES EARLY TNGT. IF IT DOES MAKE IT IT WILL RETREAT BACK NORTH QUICKLY BY MORN. FNT SO SHALLOW AND WITH COLD LAKE STABILIZING INFLUENCE DO NOT BELIEVE IT IS ENUF OF A TRIGGER BY ITSELF. ATMOSPHERE DESTABILIZED OVR N INDIANA NR FNT WITH LI -7 AND CAPE NR 2000. SHOWERS/STORMS COULD POP THERE AND PUSH INTO NW OH LATE AFTRN/EARLY EVENING. IF THEY DVLP THEY WL LIKELY DIMINISH AS THEY RUN INTO DRIER AIR OVR E OH/NW PA. WL USE CHC POP FOR SHOWER/STORMS EARLY TNGT NW OH AND NW PA. COMPLEX OF STORMS MAY GET GOING OVER UPR MIDWEST AGAIN TNGT AND COULD TRY TO CLIP EXTREME N COUNTIES EARLY SUN MORN BUT I AM GOING TO BET THEY STAY NORTH OF THE AREA AND WL CONT WITH SUMMER FCST FOR SUNDAY WITH MAX TEMPS AROUND 80. BREEZY SUNDAY AND MONDAY WITH WARM TEMPS AND GOOD MIXING. NEXT WAVE AND CDFNT FOR LATER MONDAY/MONDAY NIGHT. SEEMS SO DRY TO THE WEST I THINK THERE IS LESS CHANCE OF MUCH ACTIVITY SUN NGT AND WL USE CHC POPS MON/MON NGT UNTIL FROPA. IN THE EXTENDED PORTION OF FCST...WL TRY TO FIND A DAY WHEN WE CAN LEAVE SHOWERS OUT OF FCST AS A SERIES OF WAVES IN SW FLOW MOVE ACRS AREA. GFS SEEMS TOO FAST WITH TYPICAL FEEDBACK ISSUES ON FIRST WAVE TUESDAY BUT WILL BRING BACK SHOWERS/STORMS TUE NGT AND WED. THURSDAY WILL BE THE ONLY DAY TO KEEP DRY AT THIS POINT. GFS STILL HAS CLOSED LOW EVOLVING LATER IN THE WEEK AND ECMWF SEEMS TOO DEEP/SLOW WITH WED/THUR SYSTEM. NCEP IN FAVOR OF FASTER PROGRESSION WITH SYSTEM(S) LATER IN THE WEEK AND WL BRING SHOWERS/STORMS BACK FRI INTO SAT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && KOSARIK
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-010000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 545 AM EDT SAT APR 17 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-171144- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 545 AM EDT SAT APR 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE... AN UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS THE AREA TODAY AND THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE REGION. THERE IS A POSSIBILITY THAT SOME OF THE THUNDERSTORMS MAY BECOME SEVERE. THE STORMS COULD POSSIBLY PRODUCE LARGE DAMAGING HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN... MORE THUNDERSTORMS ARE EXPECTED ON MONDAY AS A COLD FRONT MOVES EAST ACROSS THE AREA. THERE IS THE POSSIBILITY THAT SOME OF THESE STORMS MAY BECOME SEVERE. OTHERWISE...HAZARDOUS WEATHER IS NOT ANTICIPATED AFTER MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND EARLY THIS EVENING. LOMBARDY
The Cleveland radar (KCLE), 90 km away, was scanning. The volume nearest the first event began at 21:04 UTC.
24 hail, 1 thunderstorm wind. Local standard time, as filed.
Penny size hail was observed one mile south of Vickery.
Penny size hail was observed.
Penny size hail was observed.
Quarter size hail was observed.
Penny size hail was observed two miles north of Tiffin.
Quarter size hail was observed.
Penny to quarter size hail was observed six miles west of Monroeville in Bellvue. Hail completely covered the ground at some locations on the east side of town. Many cars were damaged in this area.
Quarter size hail was observed.
Quarter size hail was observed five miles north of Tiffin.
Hail from nickel to golf ball size was observed in the Ravenna area for several minutes. Many automobiles and homes sustained minor damage.
Penny size hail was observed.
Quarter size hail was observed.
Quarter size hail was observed.
Quarter size hail was observed near Savannah.
Quarter size hail was observed about two miles northeast of Ashland.
Penny size hail was observed three miles south of Alliance.
Penny size hail was observed.
Quarter size hail was observed southeast of Robertsville near Minerva.
Nickel size hail was observed.
Half dollar size hail was observed seven miles east of Mansfield.
Thunderstorm winds downed several trees and a utility pole.
Penny size hail was observed.
Penny to quarter size hail was observed.
Penny size hail was observed.
Quarter size hail was observed one mile west of Nashville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388962, 5388963, 5391544, 5388964, 5391534, 5388965, 5391533, 5391543, 5391535, 5391529, 5391599, 5391530, 5391536, 5391531, 5391532, 5391542, 5391545, 5391547, 5391538, 5391539, 5391540, 5391598, 5391537, 5391546, 5391541.